Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2014, 11:36 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 11:36 PM EDT (03:36 UTC)
- Expired
- Jun 11, 2014, 12:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 11:43 PM EDT | HAIL 1.25 | 3 Ese Jamestown, NC | REPORTED BY A SPOTTER ON GROOMTOWN ROAD. |
| Jun 10, 11:48 PM EDT | TSTM WND DMG | Greensboro, NC | SEVERAL TREES AND POWER-LINES BLOWN DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS52 KRAH 110336
SVRRAH
NCC067-081-110415-
/O.NEW.KRAH.SV.W.0099.140611T0336Z-140611T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1215 AM EDT
* AT 1135 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED OVER HIGH POINT...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...KERNERSVILLE...MCLEANSVILLE...
SUMMERFIELD...STOKESDALE...PLEASANT GARDEN...JAMESTOWN...
OAK HOLLOW MARINA...MONTICELLO...LAKE TOWNSEND...LAKE BRANDT...
COLFAX AND HAW RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3625 8001 3624 7957 3623 7953 3620 7953
3591 7986 3592 8002 3594 8005 3601 8004
3601 8005 3602 8013 3626 8002
TIME...MOT...LOC 0335Z 223DEG 28KT 3601 7999
$$
WSS2 follow-up statements
345
WWUS52 KRAH 110356
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1156 PM EDT TUE JUN 10 2014
NCC067-110404-
/O.CAN.KRAH.SV.W.0099.000000T0000Z-140611T0415Z/
FORSYTH NC-
1156 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3625 8001 3624 7957 3623 7953 3620 7953
3592 7985 3596 7992 3601 7998 3603 8000
3604 8002 3609 8004 3626 8002
TIME...MOT...LOC 0354Z 223DEG 28KT 3612 7986
$$
NCC081-110415-
/O.CON.KRAH.SV.W.0099.000000T0000Z-140611T0415Z/
GUILFORD NC-
1156 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR GUILFORD COUNTY...
AT 1154 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS
LOCATED NEAR GREENSBORO...MOVING NORTHEAST AT 30 MPH.
IN ADDITION...AT 1146 PM EDT...A GUST CLOSE TO 50 MPH WAS
MEASURED AT THE P T I AIRPORT.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...MCLEANSVILLE...SUMMERFIELD...STOKESDALE...MONTICELLO...
LAKE TOWNSEND...LAKE BRANDT...COLFAX AND HAW RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3625 8001 3624 7957 3623 7953 3620 7953
3592 7985 3596 7992 3601 7998 3603 8000
3604 8002 3609 8004 3626 8002
TIME...MOT...LOC 0354Z 223DEG 28KT 3612 7986
$$
WSS203
WWUS52 KRAH 110412
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT WED JUN 11 2014
NCC081-110421-
/O.EXP.KRAH.SV.W.0099.000000T0000Z-140611T0415Z/
GUILFORD NC-
1212 AM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR GUILFORD COUNTY WILL EXPIRE AT
1215 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3625 8001 3624 7957 3623 7953 3620 7953
3592 7985 3596 7992 3601 7998 3603 8000
3604 8002 3609 8004 3626 8002
TIME...MOT...LOC 0407Z 223DEG 28KT 3612 7986
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:27 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 10, 10:27 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1027 PM EDT TUE JUN 10 2014 .SYNOPSIS...SOUTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH MUCH OF THE WEEK AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES THE REGION FROM THE WEST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1027 PM TUESDAY... 00Z UPPER AIR ANALYSIS DEPICTS RIDGING IN THE MID-UPPER LEVELS OF THE ATMOSPHERE ACROSS EASTERN NC. THIS RIDGING...MAINLY INFLUENCING THE COASTAL AREAS...LIKELY KEEPING A MODEST LID ON THE ATMOSPHERE OVER OUR EASTERN COUNTIES THIS EVENING. IN THE WESTERN FRINGE OF THE RIDGE...A NARROW AREA OF MOISTURE CONVERGENCE WAS NOTED. THIS REGION OF MODEST SPEED CONFLUENCE AIDING TO TRIGGER/SUSTAIN ISOLATED- SCATTERED CONVECTION ALONG THE I-85 CORRIDOR FROM THE CLT METRO AREA UP TOWARD THE TRIAD. THE APPROACH OF A GUST FRONT ASSOCIATED WITH A BAND OF CONVECTION EXITING THE SOUTHERN APPALACHIANS MAY TEMPORARILY INVIGORATE THE CONVECTION IN THE VICINITY OF THE TRIAD THROUGH MIDNIGHT. OTHERWISE...ANY DECAYING OUTFLOW BOUNDARIES FROM LATE EVENING CONVECTION MAY TRIGGER ISOLATED SHOWERS/T=STORMS INTO THE PRE-DAWN HOURS...MAINLY WEST OF HIGHWAY 1. ANOTHER WARM NIGHT EXPECTED WITH OVERNIGHT TEMPERATURES IN THE UPPER 60S TO LOWER 70S. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 320 PM TUESDAY... FORECAST GUIDANCE CONTINUES TO SUGGEST THE MID-UPPER LOW OVER THE CENTRAL PLAINS-MID MS VALLEY WILL SPLIT...WITH THE PRIMARY LOW FORECAST TO DRIFT INTO THE GREAT LAKES...AND ADDITIONAL VORTICITY AT THE BASE OF THE TROUGH FORECAST TO DIG INTO THE SOUTHEAST STATES. AN ASSOCIATED ELONGATED MID-UPPER LEVEL TROUGH AXIS BETWEEN THE TWO WILL SLOWLY APPROACH FROM THE WEST THROUGH EARLY THU. MEANWHILE...A SECONDARY LOBE OF VORTICITY EMANATING FROM AN OLD UPPER LOW OVER THE FL PENINSULA AND EASTERN GOM IS FORECAST TO BE DIRECTED NORTHWARD THROUGH THE CAROLINAS...BETWEEN THE TROUGH AXIS APPROACHING FROM THE WEST AND THE MID LEVEL ANTI-CYCLONE MIGRATING UP THE SOUTHEAST AND MID ATLANTIC COAST. WEAKLY FALLING HEIGHTS ALOFT ON THE ORDER 10-20 METERS/12 HR WILL RESULT OVER CENTRAL NC THROUGHOUT THE FORECAST PERIOD...FIRST FROM THE VORTICITY AXIS APPROACHING FROM FL DURING PEAK HEATING...THEN OVERNIGHT FROM THE PRIMARY TROUGH AXIS FROM THE WEST. DESPITE THE FORCING DURING PEAK HEATING...THERE IS NOT A STRONG QPF SIGNAL OVER CENTRAL-EASTERN NC. INSTEAD...THE MAIN QPF AXIS IS INDICATED OVER THE WESTERN HALF OF THE STATE...INCLUDING THE SOUTHERN AND WESTERN PIEDMONT...BENEATH THE ENTRANCE REGION OF AN UPPER JET ON THE EAST SIDE OF THE APPROACHING TROUGH AXIS FROM THE WEST...AND IN ASSOCIATION WITH LOW LEVEL CONFLUENT FLOW EXTENDING EAST FROM THE TN VALLEY AND SOUTHERN APPALACHIANS. AS SUCH...WILL INDICATE LIKELY THUNDERSTORM PROBABILITIES TOWARD THE YADKIN...RANGING TO CHANCE ELSEWHERE. TEMPERATURES WILL AGAIN BE HOT...GENERALLY IN THE UPPER 80S WEST TO MIDDLE 90S OVER THE COASTAL PLAIN AND FAR NE PIEDMONT...THOUGH FOCUSED BETWEEN RDU AND RIC VERSUS THE HOTTEST TEMPS OF TUE THAT WERE FOCUSED BETWEEN RDU AND CAE. WHERE STORMS DO OCCUR...HOWEVER...A HOT AND MODERATELY UNSTABLE AIR MASS...ONE FUELED BY 6.5-7 C/KM MID LEVEL LAPSE RATES ATOP THE AFOREMENTIONED SFC TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND MID LEVEL FLOW OF AROUND 25 KTS...WOULD SUPPORT PULSE/MULTI-CELL SEVERE WIND AND HAIL. A CHANCE OF SHOWERS AND STORMS WILL CONTINUE...WITH AREAS OF STRATUS AND FOG OVERNIGHT...AND LOWS IN THE UPPER 60S TO AROUND 70. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 245 PM TUESDAY... THURSDAY AND FRIDAY: MOST OF THE LONG TERM WILL BE CHARACTERIZED BY UNSETTLED WEATHER WITH THE MAJOR FEATURE FOR THE END OF THE WEEK BEING A SLOW MOVING UPPER LEVEL TROUGH WHICH WILL MOVE THROUGH THE AREA...WEAKENING AS IT DOES SO. A SURFACE FRONT EXTENDING DOWN THE EAST COAST FROM A SURFACE AND UPPER LEVEL LOW OVER ONTARIO AND RETURN FLOW AROUND THE BERMUDA HIGH WILL HELP TO INDUCE STRONG MOISTURE TRANSPORT. PRECIPITABLE WATER VALUES WILL HOVER JUST UNDER 1.75 INCHES ON THURSDAY AND SLIGHTLY ABOVE ON FRIDAY. WHILE INSTABILITY WILL BE OK AT 500-1000 J/KG IT WILL BE OF THE TALL AND SKINNY VARIETY AND SHEAR VALUES ARE WEAK AT 10-15 KTS OF BULK SHEAR AT BEST. THEREFORE...EXPECT CONVECTION TO BE LIMITED TO HEAVY SHOWERS AND MOSTLY SUB-SEVERE WITH A SLIGHTLY BETTER THREAT FOR DAMAGING WINDS ON THURSDAY AS OPPOSED TO FRIDAY. HEAVY RAIN AND MINOR FLOODING WILL BE THE BIGGEST THREAT ON BOTH DAYS. TEMPERATURES IN THE MID TO UPPER 80S WITH LOWS IN THE MID TO UPPER 60S. SATURDAY AND SUNDAY: THOUGH THE FORECAST IS STILL UNCERTAIN...THE WEEKEND MAY END UP BEING THE DRIEST TWO DAYS OF THE LONG TERM AS THE UPPER LEVEL TROUGH MOVES OFFSHORE...REPLACED BY RIDGING FROM THE WEST. A SURFACE HIGH BUILDS SOUTHWARD FROM THE NORTH WHICH COULD HELP TO DRY THINGS OUT. THE KEY WILL BE HOW FAR SOUTH THE LINGERING REMNANT COLD FRONT FROM THE PREVIOUS SYSTEM GOES BEFORE STALLING OUT. MODELS SUGGEST THAT THIS WILL BE IN THE VICINITY OF THE NC/SC BORDER WITH SHOWERS AND THUNDERSTORMS MORE PLAUSIBLE SOUTH OF THIS LINE. THE TIMING AND STRENGTH OF THE SURFACE HIGH BUILDING IN ARE QUESTIONABLE AND SO WILL KEEP HIGHER POPS ON SATURDAY ACROSS THE AREA...AND DECREASE THEM IN THE NORTH ON SUNDAY WITH CHANCES STILL PREVAILING ACROSS THE SOUTHERN COUNTIES. UPPER 80S WILL CONTINUE FOR HIGHS WITH LOWS IN THE UPPER 60S. MONDAY AND TUESDAY: DETAILS IN THE MODELS BECOME VERY MURKY FOR THE EARLY PART OF NEXT WEEK BUT BOTH THE ECMWF AND THE GFS CONTINUE TO SHOW AN UNSETTLED PATTERN WITH A SURFACE TROUGH AND/OR SURFACE LOW ALONG THE EAST COAST. AT THIS TIME IT APPEARS THE BEST PRECIP CHANCES WILL BE IN THE EAST BUT CONFIDENCE IS LOW AT THIS TIME. A STRENGTHENING AND WESTWARD EXTENSION OF THE BERMUDA HIGH WILL CAUSE THICKNESSES TO RISE WHICH SHOULD PUT HIGH TEMPERATURES INTO THE LOWER 90S BY TUESDAY AFTERNOON. LOWS CONTINUE TO BE IN THE UPPER 60S TO NEAR 70 DEGREES. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 838 PM TUESDAY... VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. CURRENT SHOWER AND THUNDERSTORM ACTIVITY TO THE WEST OF THE AREA MAY HOLD TOGETHER AND AFFECT KINT/KGSO AROUND 04-06Z. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY AND MAY BRING PERIODS OF SUB- VFR CONDITIONS... MOST LIKELY BETWEEN 21Z AND 03Z THURSDAY. OUTLOOK: GOOD CHANCE OF STRATUS THROUGHOUT CENTRAL NC THU MORNING. IN ADDITION...COVERAGE OF SHOWERS AND STORMS WILL PROGRESSIVELY INCREASE WED THROUGH FRI THROUGHOUT CENTRAL NC...FOLLOWED BY BETTER CHANCES OVER THE SOUTHERN AND SOUTHWESTERN PORTION OF NC...INCLUDING AT FAY...THIS WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...KRD NEAR TERM...WSS SHORT TERM...MWS LONG TERM...ELLIS AVIATION...SEC/MWS
Hazardous weather outlook, Jun 10, 4:23 PM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 423 PM EDT TUE JUN 10 2014 NCZ011-025>028-040>043-075>078-085-086-088-089-112030- HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 423 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. SOME STORMS MAY BECOME SEVERE...PRIMARILY ON WEDNESDAY...WITH A THREAT OF BOTH DAMAGING WIND AND LARGE HAIL. THOUGH A RISK OF DAMAGING WIND IN STORMS WILL CONTINUE THROUGH FRIDAY...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ007>010-021>024-038-039-073-074-083-084-112030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND- 423 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS...WITH A PRIMARY THREAT OF STRONG TO SEVERE WIND GUSTS...THROUGH AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. SOME STORMS MAY BECOME SEVERE...PRIMARILY ON WEDNESDAY...WITH A THREAT OF BOTH DAMAGING WIND AND LARGE HAIL. THOUGH A RISK OF DAMAGING WIND IN STORMS WILL CONTINUE THROUGH FRIDAY...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MWS/RTE
In the hours before
Special weather statement, Jun 10, 7:21 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT TUE JUN 10 2014
NCZ073-110015-
STANLY-
721 PM EDT TUE JUN 10 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN STANLY
COUNTY UNTIL 815 PM EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PLYLER...OR 14 MILES WEST OF
ALBEMARLE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... NEW LONDON... FINGER... BADIN
LAKE...PLYLER... RICHFIELD...NEW LONDON AND MORROW MOUNTAIN STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3549 8030 3550 8029 3550 8018 3547 8016
3546 8011 3540 8010 3537 8005 3529 8040
3529 8043
TIME...MOT...LOC 2319Z 249DEG 13KT 3539 8046
77Special weather statement, Jun 10, 10:24 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT TUE JUN 10 2014
NCZ038-110345-
DAVIDSON-
1024 PM EDT TUE JUN 10 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
DAVIDSON COUNTY UNTIL 1145 PM EDT...
AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF LINWOOD...OR
15 MILES SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...MIDWAY...ARCADIA...WELCOME AND
HIGH ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3584 8049 3583 8043 3585 8042 3585 8039
3589 8042 3589 8037 3598 8036 3600 8021
3603 8021 3603 8015 3596 8005 3582 8005
3568 8033 3572 8033 3574 8046 3581 8046
TIME...MOT...LOC 0222Z 216DEG 20KT 3568 8048
77Special weather statement, Jun 10, 10:37 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1037 PM EDT TUE JUN 10 2014
NCZ021-022-110330-
GUILFORD-FORSYTH-
1037 PM EDT TUE JUN 10 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GUILFORD AND EASTERN FORSYTH COUNTIES UNTIL 1130 PM EDT...
AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KERNERSVILLE...OR 7 MILES SOUTHEAST OF
WINSTON-SALEM...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...SUMMERFIELD...STOKESDALE...
WALKERTOWN...BELEWS LAKE...SEDGE GARDEN...COLFAX AND BELEWS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3626 8012 3625 7981 3624 7979 3601 8006
3603 8013 3603 8021 3606 8024
TIME...MOT...LOC 0236Z 216DEG 19KT 3604 8015
77Special weather statement, Jun 10, 10:42 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT TUE JUN 10 2014
NCZ038-110315-
DAVIDSON-
1042 PM EDT TUE JUN 10 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHERN DAVIDSON COUNTY UNTIL 1115 PM EDT...
AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR LINWOOD...OR 7 MILES WEST OF
LEXINGTON... MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...MIDWAY...ARCADIA...WELCOME AND
HIGH ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3583 8043 3585 8042 3585 8039 3588 8042
3589 8040 3589 8037 3597 8039 3600 8032
3600 8022 3603 8021 3602 8011 3599 8004
3592 8005 3569 8033 3572 8033 3572 8041
3575 8046 3584 8049
TIME...MOT...LOC 0241Z 215DEG 20KT 3581 8039
77Local storm report, Jun 10, 11:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 2 ENE SEDGE GARDEN 36.10N 80.11W
06/10/2014 FORSYTH NC 911 CALL CENTER
TWO TREES WERE REPORTED DOWN BETWEEN KORNER ROCK ROAD
AND ROLLING ROAD... NEAR KERNERSVILLE ROAD.
&&
EVENT NUMBER RAH1401456
BSDLocal storm report, Jun 10, 11:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1108 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 1 SW KERNERSVILLE 36.11N 80.09W
06/10/2014 FORSYTH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN NEAR I-40 EAST AND SOUTH
MAIN STREET.
&&
EVENT NUMBER RAH1401457
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:24 PM EDT | Special Weather Statement | RAH | Davidson | 81 min |
| Jun 10, 10:37 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Jun 10, 10:42 PM EDT | Special Weather Statement | RAH | Davidson | 33 min |
| Jun 10, 10:46 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 59 min |
| Jun 10, 11:19 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 10, 11:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Jun 11, 12:21 AM EDT | Special Weather Statement | RAH | Alamance | 24 min |
| Jun 11, 12:43 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 62 min |
| Jun 11, 1:38 PM EDT | Special Weather Statement | RAH | Chatham | 67 min |
| Jun 11, 1:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 46 min |
| Jun 11, 2:31 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| Jun 11, 2:35 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Jun 11, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 48 min |
| Jun 11, 2:57 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Jun 11, 3:05 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 40 min |
| Jun 11, 4:01 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| Jun 11, 4:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Jun 11, 4:17 PM EDT | Special Weather Statement | RAH | Johnston | 43 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 51 min |
| Jun 11, 4:29 PM EDT | Special Weather Statement | RAH | Moore | 61 min |
| Jun 11, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 43 min |
| Jun 11, 4:43 PM EDT | Special Weather Statement | RAH | Warren | 62 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 66 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 47 min |
| Jun 11, 5:04 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 56 min |
| Jun 11, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 39 min |
| Jun 11, 5:14 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 3 hr |
| Jun 11, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 57 min |
| Jun 11, 5:38 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Jun 11, 5:43 PM EDT | Flash Flood Warning | RAH | Durham | 3 hr |
| Jun 11, 5:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Vance, Warren | 58 min |
| Jun 11, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 66 min |
| Jun 11, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Person | 74 min |
| Jun 11, 6:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 3 hr |
| Jun 11, 6:35 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| Jun 11, 6:37 PM EDT | Special Weather Statement | RAH | Stanly | 68 min |
| Jun 11, 6:46 PM EDT | Special Weather Statement | RAH | Warren | 44 min |
| Jun 11, 7:09 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 51 min |
| Jun 11, 7:33 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Randolph, Richmond, Stanly | 87 min |
| Jun 11, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 41 min |
| Jun 11, 7:58 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.